Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 18, 2000, 9:16 PM CST for Marion County, Sequatchie County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 9:16 PM CST (03:16 UTC)
- Expired
- Feb 18, 2000, 9:45 PM CST
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Marion County, TN, Sequatchie County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 596 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 190318 SVRMRX TNC115-153-190345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 916 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARION COUNTY IN EASTERN TENNESSEE SEQUATCHIE COUNTY IN EASTERN TENNESSEE * UNTIL 945 PM CST * AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF GRIFFTH CREEK...OR 17 MILES NORTH OF JASPER...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTWRIGHT AROUND 930 PM CST DUNLAP AROUND 935 PM CST THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUpIPMENT WHILE LIGHTNING IS IN THE AREA. $$ AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 7:55 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 18, 7:55 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 855 PM EST FRI FEB 18 2000 CURRENT SURFACE ANALYSIS PLACES THE CENTER OF THE LOW PRESSURE SYSTEM OVER SOUTHERN OHIO WITH A COLD FRONT TRAILING SOUTHWEST ACROSS MIDDLE TN. STRONG TO SEVERE TSTORMS CONTINUE TO OCCUR ALONG THIS FRONT... BUT MOST OF THE UPPER LEVEL DYNAMICS WITH THIS SYSTEM WILL MOVE NORTH OF THE FORECAST AREA ACROSS THE OHIO VALLEY. INSTABILITY OVER THE FORECAST AREA IS CURRENTLY MARGINAL AT BEST...AND THUS EXPECT MOST OF THE TSTORM ACTIVITY TO DECREASE AS IT MOVES ACROSS THE PLATEAU. WINDS CONTINUE TO BE STRONG TONIGHT WITH AN OBSERVED LOW LEVEL JET IN EXCESS OF 50 KNOTS JUST ABOVE THE SURFACE. THINK A FEW TSTORMS STILL COULD BRING SOME OF THIS MOMENTUM DOWN TO THE SURFACE...SO WILL CONTINUE A MENTION OF SOME STORMS POSSIBLY SEVERE WITH DAMAGING WINDS TONIGHT. WITH THIS STRONG LOW LEVEL JET...WILL CONTINUE THE WIND ADVISORY FOR HIGHER ELEVATIONS OVERNIGHT. OTHERWISE...TEMPS LOOK FINE AND WILL UPDATE MAINLY FOR WORDING CHANGES WITH PRECIP TIMING. .MRX... NC...WIND ADVISORY TONIGHT CHEROKEE AND CLAY COUNTIES. TN...WIND ADVISORY TONIGHT EAST TN MTNS. VA...WIND ADVISORY TONIGHT LEE AND WISE COUNTIES. DMG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.